Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 355, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 20, 2009, 1:02 AM CDT for Labette County, Kansas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2009, 1:02 AM CDT (06:02 UTC)
- Expired
- Aug 20, 2009, 2:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Labette County, KS
The radar
The Tulsa radar (KINX), 105 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 1:54 AM CDT | TSTM WND GST 60 | 1 Nw Oswego, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 7:11 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Aug 19, 8:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 200602 SVRICT KSC099-200700- /O.NEW.KICT.SV.W.0355.090820T0602Z-090820T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 102 AM CDT THU AUG 20 2009 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LABETTE COUNTY IN SOUTHEAST KANSAS. * UNTIL 200 AM CDT. * AT 101 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR ANGOLA...OR 10 MILES EAST OF COFFEYVILLE...AND MOVING EAST AT 30 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ALTAMONT...ANGOLA...BARTLETT...CHETOPA...EDNA...LABETTE...MOUND VALLEY...OSWEGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. && LAT...LON 3699 9507 3700 9552 3720 9552 3724 9508 TIME...MOT...LOC 0602Z 285DEG 25KT 3709 9546 $$ KETCHAM
4 follow-up statements
000 WWUS53 KICT 200619 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 119 AM CDT THU AUG 20 2009 KSC099-200700- /O.CON.KICT.SV.W.0355.000000T0000Z-090820T0700Z/ LABETTE KS- 119 AM CDT THU AUG 20 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LABETTE COUNTY UNTIL 200 AM CDT... AT 119 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED NEAR EDNA...OR 18 MILES SOUTH OF PARSONS...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR BARTLETT BY 130 AM CDT. NEAR CHETOPA BY 145 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3699 9507 3700 9552 3720 9552 3724 9508 TIME...MOT...LOC 0619Z 285DEG 25KT 3709 9531 $$ KETCHAM
000 WWUS53 KICT 200637 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 137 AM CDT THU AUG 20 2009 KSC099-200700- /O.CON.KICT.SV.W.0355.000000T0000Z-090820T0700Z/ LABETTE KS- 137 AM CDT THU AUG 20 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LABETTE COUNTY UNTIL 200 AM CDT... AT 137 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED NEAR BARTLETT...OR 20 MILES SOUTH OF PARSONS...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR CHETOPA BY 145 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3699 9507 3700 9552 3720 9552 3724 9508 TIME...MOT...LOC 0637Z 285DEG 25KT 3706 9516 $$ KETCHAM
000 WWUS53 KICT 200651 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 151 AM CDT THU AUG 20 2009 KSC099-200700- /O.CON.KICT.SV.W.0355.000000T0000Z-090820T0700Z/ LABETTE KS- 151 AM CDT THU AUG 20 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LABETTE COUNTY UNTIL 200 AM CDT... AT 151 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CHETOPA...OR 22 MILES SOUTH OF PARSONS...MOVING EAST AT 30 MPH. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN LABETTE COUNTY...INCLUDING CHETOPA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3699 9507 3700 9552 3720 9552 3724 9508 TIME...MOT...LOC 0652Z 285DEG 25KT 3704 9511 $$ KETCHAM
000 WWUS53 KICT 200658 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 158 AM CDT THU AUG 20 2009 KSC099-200708- /O.EXP.KICT.SV.W.0355.000000T0000Z-090820T0700Z/ LABETTE KS- 158 AM CDT THU AUG 20 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LABETTE COUNTY WILL EXPIRE AT 200 AM CDT... AT 158 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. LAT...LON 3699 9507 3700 9552 3720 9552 3724 9508 TIME...MOT...LOC 0658Z 285DEG 25KT 3703 9506 $$ KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 12:42 AM CDT, 20 minutes earlier.
Area forecast discussion, Aug 20, 12:42 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1242 AM CDT THU AUG 20 2009 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRONG COLD FRONT WILL CONTINUE TO SURGE SOUTHEAST ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS TONIGHT...ENDING PRECIPITATION CHANCES FROM NORTHWEST TO SOUTHEAST. IN THE MEANTIME...NUMEROUS THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT KCNU SITE FOR A FEW MORE HOURS BEFORE THE FRONT SCOURS EVERYTHING OUT. OTHERWISE...MID-LEVEL CLOUDS WILL SPREAD ACROSS THE AREA TONIGHT-THURSDAY. MAY EVEN SEE A FEW SPRINKLES DUE TO STRONG MID-LEVEL FRONTOGENESIS ASSOCIATED WITH STRONG UPPER TROUGH...BUT WILL MORE THAN LIKELY BE VIRGA FOR MOST LOCATIONS. KLEINSASSER && .PREV DISCUSSION... /ISSUED 633 PM CDT WED AUG 19 2009/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRONG COLD FRONT CURRENTLY APPROACHING KRSL FROM THE NORTHWEST WILL CONTINUE TO SURGE SOUTHEAST THROUGH THE AREA TONIGHT...LIKELY REACHING KCNU JUST BEFORE DAWN. SHOWERS AND THUNDERSTORMS WILL LIKELY BECOME MORE WIDESPREAD ALONG AND AHEAD OF THIS FRONT THIS EVENING AND OVERNIGHT...LIKELY MOST NUMEROUS EAST OF A KSLN-KHUT LINE. SEVERE STORMS WILL BE POSSIBLE MAINLY BEFORE MIDNIGHT...WITH HEAVY RAINFALL BECOMING THE MAIN THREAT THEREAFTER. PRECIPITATION CHANCES WILL CLEAR FROM NORTHWEST TO SOUTHEAST TONIGHT...WITH MOSTLY SUNNY SKIES AND BREEZY NORTHWEST WINDS BY THURSDAY AFTERNOON FOR MOST AREAS. KLEINSASSER PREV DISCUSSION... /ISSUED 302 PM CDT WED AUG 19 2009/ DISCUSSION... MAIN FORECAST CONCERN WILL BE SEVERE STORM POTENTIAL TONIGHT. SYNOPSIS: AT THE SURFACE A COLD FRONT CURRENTLY EXTENDS FROM NORTHERN NEBRASKA INTO NW KS WITH A PRE-FRONTAL TROUGH EXTENDING INTO CENTRAL KS. IN THE UPPER LEVELS CURRENTLY HAVE A COUPLE PIECES OF ENERGY. ONE IS NOW PUSHING THROUGH WESTERN IA WITH A MUCH STRONGER SHORTWAVE DIVING SOUTH ACROSS THE WESTERN DAKOTAS. 12Z UPPER AIR ANALYSIS SHOWS A STRONG UPPER JET ACCOMPANYING THE SHORTWAVE AT SPEEDS GREATER THAN 100KTS. TONIGHT-THU: STORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING ALONG THE PRE-FRONTAL TROUGH AS THE UPPER WAVE APPROACHES THE AREA. AS THE CAP CONTINUES TO WEAKEN...STORMS COULD DEVELOP ANYWHERE ALONG THE PREFRONTAL TROUGH AS IT PROGRESSES SOUTHEAST THIS EVENING. HAVE HIGH CONFIDENCE THAT ANYTHING DEVELOPING ACROSS THE AREA WILL BE SEVERE...ESPECIALLY OVER SOUTH CENTRAL AND SE KS. FAIRLY IMPRESSED WITH THE UNSEASONABLY STRONG 30-40KTS OF DEEP LAYER SHEAR AVAILABLE THIS EVENING-OVERNIGHT COUPLED WITH PLENTY OF INSTABILITY AHEAD OF THE FRONT. AREAL COVERAGE OF CONVECTION WILL BE AIDED BY THE LEFT EXIT REGION OF UPPER JET NOSING INTO CENTRAL KS. BY 06Z THU THE FRONT AND LINE OF STORMS WILL BE MAINLY AFFECTING EXTREME SOUTH CENTRAL AND SE KS WITH THIS AREA OF STORMS PUSHING SOUTH OF THE FORECAST AREA BY SUNRISE. BY 18Z THU THE COLD FRONT WILL BE WELL SOUTH OF THE AREA AS HIGH PRESSURE STARTS TO NOSE-IN FROM THE NORTHWEST. WITH EXPECTED SATURATED GROUNDS...WENT BELOW GUIDANCE FOR TEMPS ON THU WITH WELL BELOW NORMAL HIGHS EXPECTED AREAWIDE. FRI-WED: WITH GOOD AGREEMENT BETWEEN THE MEDIUM RANGE MODELS...CURRENTLY HAVE HIGH CONFIDENCE THROUGH THESE PERIODS. BY FRI AFTERNOON THE STRONG UPPER TROUGH WILL EXTEND FROM THE GREAT LAKES REGION DOWN THROUGH THE MISSISSIPPI VALLEY. AT THE SURFACE HIGH PRESSURE WILL EXTEND THROUGH THE CENTRAL PLAINS ALLOWING PLEASANT LATE SUMMER CONDITIONS TO PREVAIL. EVEN THOUGH THE HIGH WILL SHIFT SLOWLY EAST THROUGH THE WEEKEND...AFTERNOON TEMPS WILL REMAIN BELOW NORMAL SETTING UP A GREAT WEEKEND IN THE WEATHER DEPARTMENT. THE UPPER PATTERN WILL START TO FLATTEN OUT TOWARD THE BEGINNING OF THE WORK WEEK WHICH SHOULD ALLOW A COLD FRONT TO LAY OUT NORTH OF THE FORECAST AREA BY WED. THE AIRMASS IN PLACE WILL CONTINUE TO MODIFY BACK TO SEASONAL HIGHS BY MON WITH MID 90S EXPECTED AREAWIDE BY TUE. LAWSON AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCATTERED CONVECTION WILL CONTINUE TO FESTER ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS THROUGH MID-AFTERNOON. ANOTHER FOCUS FOR CONVECTION WILL BE ALONG THE APPROACHING SURFACE TROF AND COLD FRONT...AS IT MOVES INTO CENTRAL KANSAS BY EARLY THIS EVENING. STRONG TO SEVERE STORMS ARE POSSIBLE...WHICH WILL MOVE EAST ACROSS SOUTHEAST KANSAS LATER THIS EVENING AND TONIGHT. GENERALLY EXPECT VFR CONDITIONS AWAY FROM ANY CONVECTION. WILL SHOW VCTS MOST LOCALES EARLY IN THE FORECAST PERIOD...WITH TEMPO GROUPS IN THE KCNU TAF WHERE CONFIDENCE/COVERAGE ARE RELATIVELY HIGHER. DRIER AIR BEHIND THE COLD FRONT LATER TONIGHT INTO THURSDAY MORNING WILL END PRECIP/CONVECTIVE CHANCES ACROSS THE AREA. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 59 86 59 88 / 0 0 0 0 HUTCHINSON 59 85 59 87 / 0 0 0 0 NEWTON 59 85 59 87 / 0 0 0 0 ELDORADO 58 85 58 87 / 0 0 0 0 WINFIELD-KWLD 60 85 60 88 / 0 0 0 0 RUSSELL 55 85 58 88 / 0 0 0 0 GREAT BEND 56 85 60 88 / 0 0 0 0 SALINA 58 84 60 89 / 0 0 0 0 MCPHERSON 59 85 58 87 / 0 0 0 0 COFFEYVILLE 60 85 59 87 / 0 0 0 0 CHANUTE 56 84 60 85 / 0 0 0 0 IOLA 56 84 60 85 / 0 0 0 0 PARSONS-KPPF 58 84 59 86 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 19, 11:11 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1111 PM CDT WED AUG 19 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-210415- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1111 PM CDT WED AUG 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTHEAST KANSAS DURING THE OVERNIGHT HOURS. STRONG TO SEVERE STORMS ALONG WITH HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE. FARTHER WEST...A COLD FRONT SURGING SOUTHEAST MAY STILL ERUPT STRONG TO SEVERE THUNDERSTORMS ALONG THE TURNPIKE CORRIDOR...ALTHOUGH THIS SCENARIO IS LESS CERTAIN. IF STORMS CAN DEVELOP...THE PRIMARY THREATS WILL BE QUARTER SIZED HAIL...60 MPH WINDS AND HEAVY RAINFALL AMOUNTS...WHICH MAY PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS MAY LINGER ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON THURSDAY MORNING. A FEW STRONG STORMS WILL BE POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT GENERALLY ALONG AND SOUTHEAST OF THE TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP REC/KED/RBL/ADK
In the hours before
Special weather statement, Aug 20, 12:16 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1216 AM CDT THU AUG 20 2009 KSZ069-070-200545- BUTLER-GREENWOOD- 1216 AM CDT THU AUG 20 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER AND GREENWOOD COUNTIES... AT 1215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF HAMILTON TO 7 MILES NORTHEAST OF EL DORADO...AND MOVING EAST AT 40 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
Special weather statement, Aug 20, 12:19 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1219 AM CDT THU AUG 20 2009 KSZ095-200545- WILSON- 1219 AM CDT THU AUG 20 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WILSON COUNTY... AT 1219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR FREDONIA...OR 20 MILES SOUTHWEST OF CHANUTE...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
Local storm report, Aug 20, 12:27 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1227 AM CDT THU AUG 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM FLASH FLOOD EARLTON 37.59N 95.47W
08/20/2009 NEOSHO KS LAW ENFORCEMENT
160TH ROAD CLOSED 1 MILE N OF EARLTON, AND FLOODING IS
ALSO BEING REPORTED IN THE CITY OF EARLTON
&&
HARDINGSpecial weather statement, Aug 20, 12:44 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1244 AM CDT THU AUG 20 2009 KSZ099-100-200615- LABETTE-MONTGOMERY- 1244 AM CDT THU AUG 20 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE AND MONTGOMERY COUNTIES... AT 1243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF INDEPENDENCE...OR 19 MILES NORTH OF COFFEYVILLE...AND MOVING EAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
Special weather statement, Aug 20, 12:50 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1250 AM CDT THU AUG 20 2009 KSZ070-200615- GREENWOOD- 1250 AM CDT THU AUG 20 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREENWOOD COUNTY... AT 1249 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF GRIDLEY TO 13 MILES SOUTHWEST OF EUREKA...AND MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
Local storm report, Aug 20, 12:59 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1259 AM CDT THU AUG 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM HEAVY RAIN COYVILLE 37.69N 95.90W
08/20/2009 E4.00 INCH WILSON KS LAW ENFORCEMENT
3 TO 4 INCHES IN TOWN.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 54 min |
| Aug 19, 7:35 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 55 min |
| Aug 19, 7:57 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Montgomery, Wilson | 63 min |
| Aug 19, 8:09 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 66 min |
| Aug 19, 8:14 PM CDT | Tornado Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 34 min |
| Aug 19, 8:24 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 66 min |
| Aug 19, 8:46 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 59 min |
| Aug 19, 8:49 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 35 min |
| Aug 19, 9:04 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 56 min |
| Aug 19, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 29 min |
| Aug 19, 9:50 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 55 min |
| Aug 19, 10:25 PM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 9 hr |
| Aug 19, 10:49 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 41 min |
| Aug 19, 11:19 PM CDT | Flash Flood Warning | ICT | Neosho, Wilson | 8 hr |
| Aug 20, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 55 min |
| Aug 20, 2:52 AM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 17 hr |
| Aug 20, 7:03 AM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 9 hr |
| Aug 20, 12:48 PM CDT | River Flood Warning | ICT | Labette, Neosho | 13 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.